Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 86, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 6, 2013, 4:41 PM CDT for 5 counties in Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2013, 4:41 PM CDT (21:41 UTC)
- Expired
- Jun 6, 2013, 5:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX
The radar
The Houston radar (KHGX), 137 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:28 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2370 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:48 PM CDT, 53 minutes earlier.
Area forecast discussion, Jun 6, 3:48 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 348 PM CDT THU JUN 6 2013 .DISCUSSION... QUITE A LOT OF BOUNDARIES TO CONTEND WITH THE AFTN/EVENING AS THE FRONT SLOWLY MAKES ITS WAY INTO THE REGION AND OUTFLOWS/SEABREEZE INTERACT IN THIS MOIST/UNSTABLE AIRMASS ALREADY OVER SE TX. NOT A LOT OF CONFIDENCE WITH HOW FAR SOUTH THIS ACTIVITY WILL EXTEND AS WE MOVE INTO THE PEAK HEATING HOURS BUT HARD TO ARGUE AGAINST THE CURRENT WATCH CONFIG BASED ON ONGOING TRENDS. MAIN CHANGE WITH THIS FCST PACKAGE WILL BE WITH THE NEXT FEW DAYS IN THE WAKE OF THIS ACTIVITY. WITH LIGHT TO MODERATE N/NWLY WINDS SETTING UP BEHIND THIS FRONT...SLIGHTLY DRIER (BUT NOT MUCH COOL- ER) AIR SET TO MOVE INTO THE AREA TOMORROW. THIS SHOULD PUT A KI- BOSH ON POPS ON FRI. THE RETURN OF ONSHORE WINDS COULD HERALD THE POSSIBILITY OF A SLIGHTLY MORE ACTIVE SEABREEZE DURING THE AFTER- NOON/EVENING HOURS OVER THE WEEKEND. EXTENDED FCSTS INDICATES THE INCREASINGLY PROMINENCE OF THE UPPER LEVEL RIDGE NEXT WEEK. 41 && .MARINE... ONSHORE WINDS ARE EXPECTED TO PERSIST INTO TONIGHT. THE MODELS ARE PUSHING A WEAK FRONTAL BOUNDARY OFF THE COAST FRIDAY MORNING. AFTER A BRIEF PERIOD OF VARIABLE TO WEAK OFFSHORE FLOW...DO EXPECT SLIGHTLY STRONGER ONSHORE WINDS TO SET UP OVER THE WEEKEND. 40 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 69 89 67 91 71 / 40 10 10 10 10 HOUSTON (IAH) 71 91 71 91 72 / 50 20 10 20 10 GALVESTON (GLS) 76 88 76 87 77 / 30 20 10 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 6, 3:36 AM CDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 336 AM CDT THU JUN 6 2013 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 070845- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 336 AM CDT THU JUN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE DOWN INTO THE REGION TODAY BRINGING SCATTERED SHOWERS AND THUNDERSTORMS. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ALONG THE FRONTAL BOUNDARY THIS MORNING AND EARLY AFTERNOON FOR AREAS NORTH OF A BRENHAM TO COLDSPRING LINE. DURING THE AFTERNOON AND EVENING THE FRONT WILL CONTINUE TO DRIFT SOUTH AND BECOME A FOCUS FOR FURTHER DEVELOPMENT OF STORMS SOME WHICH MAY BE SEVERE. IN ADDITION THE THREAT OF LOCALLY HEAVY RAINFALL WILL DEVELOP FROM AROUND COLUMBUS TO CONROE TO LIBERTY. THE SEABREEZE SHOULD MOVE INLAND FROM THE COASTAL COUNTIES LATE IN THE AFTERNOON AND EARLY EVENING COLLIDING WITH THE FRONTAL BOUNDARY AND COULD FOCUS RAINS ALONG THE I-10 CORRIDOR AND AREAS TO THE SOUTH. THE PRIMARY THREAT OF SEVERE WEATHER WILL LIKELY BE HAIL THOUGH GUSTY DAMAGING WINDS WILL BE POSSIBLE. WIDESPREAD RAINFALL OF ONE QUARTER TO ONE HALF INCH CAN BE EXPECTED WITH ISOLATED HEAVIER AMOUNTS. DURING THE AFTERNOON AND EARLY EVENING HOURS HEAVY RAIN ACCUMULATIONS OF 2 TO 4 INCHES WILL BE POSSIBLE IN THE AREA MENTIONED ABOVE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 10 AM AND 8 PM.
In the hours before
Local storm report, Jun 6, 3:18 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
318 PM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND DMG 2 W GRAPELAND 31.49N 95.52W
06/06/2013 HOUSTON TX EMERGENCY MNGR
PEA SIZE HAIL AND TREES DOWN NEAR GRAPELAND.
&&
EVENT NUMBER HGX1300126
PKLocal storm report, Jun 6, 3:22 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
322 PM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 1 NNE GRAPELAND 31.51N 95.48W
06/06/2013 E1.00 INCH HOUSTON TX EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED IN THE NORTHERN CITY LIMITS
OF GRAPELAND.
&&
EVENT NUMBER HGX1300127
PKSpecial weather statement, Jun 6, 3:38 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
338 PM CDT THU JUN 6 2013
TXZ196-198-062100-
BRAZOS TX-GRIMES TX-
338 PM CDT THU JUN 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BRAZOS AND NORTHWESTERN
GRIMES COUNTIES UNTIL 400 PM CDT...
AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BRYAN...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...BRYAN AND WIXON VALLEY.
LAT...LON 3073 9650 3074 9647 3079 9642 3083 9641
3084 9640 3078 9613 3055 9626 3070 9651
TIME...MOT...LOC 2034Z 290DEG 23KT 3075 9642
13Local storm report, Jun 6, 3:55 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
355 PM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG CROCKETT 31.32N 95.46W
06/06/2013 HOUSTON TX LAW ENFORCEMENT
POWERLINES DOWN IN CROCKETT.
&&
EVENT NUMBER HGX1300128
PKLocal storm report, Jun 6, 3:57 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
357 PM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG CROCKETT 31.32N 95.46W
06/06/2013 HOUSTON TX LAW ENFORCEMENT
TREES DOWN THROUGHOUT HOUSTON COUNTY.
&&
EVENT NUMBER HGX1300129
PKLocal storm report, Jun 6, 4:35 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
435 PM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND DMG 7 W CORRIGAN 31.01N 94.95W
06/06/2013 POLK TX LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 287 NEAR CARMONA.
&&
EVENT NUMBER HGX1300130
PKThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 12:06 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 24 min |
| Jun 6, 12:52 PM CDT | Areal Flood Advisory | HGX | Polk | 113 min |
| Jun 6, 2:28 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 47 min |
| Jun 6, 3:24 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 36 min |
| Jun 6, 3:38 PM CDT | Special Weather Statement | HGX | Brazos | 22 min |
| Jun 6, 3:48 PM CDT | Severe Thunderstorm Warning | HGX | Trinity | 27 min |
| Jun 6, 4:09 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Madison, Trinity, Walker | 36 min |
| Jun 6, 4:13 PM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto, Trinity, Walker | 47 min |
| Jun 6, 4:37 PM CDT | Tornado Warning | HGX | Polk | 23 min |
| Jun 6, 5:01 PM CDT | Special Weather Statement | HGX | Montgomery | 29 min |
| Jun 6, 5:09 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery, San Jacinto, Walker | 36 min |
| Jun 6, 5:15 PM CDT | Special Weather Statement | HGX | Liberty | 45 min |
| Jun 6, 5:34 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Liberty, Montgomery, Polk, San Jacinto | 41 min |
| Jun 6, 5:55 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 35 min |
| Jun 6, 6:12 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Harris, Liberty, Montgomery | 33 min |
| Jun 6, 6:20 PM CDT | Special Weather Statement | HGX | Harris | 40 min |
| Jun 6, 6:28 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Harris, Montgomery, Waller | 47 min |
| Jun 6, 6:34 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Galveston, Harris, Liberty | 41 min |
| Jun 6, 6:41 PM CDT | Special Weather Statement | HGX | Chambers | 49 min |
| Jun 6, 6:43 PM CDT | Special Marine Warning | HGX | 2 hr | |
| Jun 6, 6:59 PM CDT | Special Weather Statement | HGX | Brazoria | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.